zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The upper and lower solution method for some fourth-order boundary value problems. (English) Zbl 1122.34010
Summary: We are concerned with the fourth-order two-point boundary value problem $$\align & u^{(iv)}(t) = f(t, u(t), u'(t), u''(t), u'''(t)),\quad 0 <t < 1,\\ & u(0) = u'(1) = u''(0) = u'''(1) = 0.\endalign$$ By implying certain restrictions on the nonlinear term $f$, we obtain the existence results for the fourth-order two-point boundary value problem via the lower and upper solution method. In particular, a new truncating technique and an appropriate Nagumo-type condition are introduced and employed.

MSC:
34B15Nonlinear boundary value problems for ODE
34A45Theoretical approximation of solutions of ODE
WorldCat.org
Full Text: DOI
References:
[1] Aftabizadeh, A. R.: Existence and uniqueness theorems for fourth-order boundary value problems. J. math. Anal. appl. 116, 415-426 (1986) · Zbl 0634.34009
[2] Agarwal, R. P.: On fourth-order boundary value problems arising in beam analysis. Differential integral equations 2, 91-110 (1989) · Zbl 0715.34032
[3] Bai, Z. B.: The method of lower and upper solutions for a bending of an elastic beam equation. J. math. Anal. appl. 248, 195-202 (2000) · Zbl 1016.34010
[4] Bai, Z. B.; Wang, H. Y.: On the positive solutions of some nonlinear fourth-order beam equations. J. math. Anal. appl. 270, 357-368 (2002) · Zbl 1006.34023
[5] Cabada, A.: The method of lower and upper solutions for second, third, fourth and higher order boundary value problems. J. math. Anal. appl. 185, 302-320 (1994) · Zbl 0807.34023
[6] De Coster, C.; Fabry, C.; Munyamarere, F.: Nonresonance conditions for fourth-order nonlinear boundary value problems. Int. J. Math. sci. 17, 725-740 (1994) · Zbl 0810.34017
[7] De Coster, C.; Sanchez, L.: Upper and lower solutions, ambrosetti--prodi problem and positive solutions for fourth-order O. D. E. Riv. math. Pura. appl. 14, 1129-1138 (1994) · Zbl 0979.34015
[8] Del Pino, M. A.; Manasevich, R. F.: Existence for a fourth-order boundary value problem under a two parameter nonresonance condition. Proc. amer. Math. soc. 112, 81-86 (1991) · Zbl 0725.34020
[9] Ehme, J.; Eloe, P. W.; Henderson, J.: Upper and lower solution methods for fully nonlinear boundary value problems. J. differential equations 180, 51-64 (2001) · Zbl 1019.34015
[10] Gupta, C. P.: Existence and uniqueness theorem for a bending of an elastic beam equation. Appl. anal. 26, 289-304 (1988) · Zbl 0611.34015
[11] Jiang, D. Q.; Gao, W. J.; Wan, A.: A monotone method for constructing extremal solutions to fourth-order periodic boundary value problems. Appl. math. Comput. 132, 411-421 (2002) · Zbl 1036.34020
[12] Ma, R. Y.; Zhang, J. H.; Fu, S. M.: The method of lower and upper solutions for fourth-order two-point boundary value problems. J. math. Anal. appl. 215, 415-422 (1997) · Zbl 0892.34009
[13] Schroder, J.: Fourth-order two-point boundary value problems; estimates by two side bounds. Nonlinear anal. 8, 107-114 (1984)
[14] Usmani, R. A.: A uniqueness theorem for a boundary value problem. Proc. amer. Math. soc. 77, 327-335 (1979) · Zbl 0424.34019